Tornadoes · United States · Ohio · 2023
EF1 tornado, Spencer, Ohio, August 24, 2023
This EF1 tornado ran 1.5 miles across Medina County on August 24, 2023, touching down at 12:11 AM EDT and reaching 200 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- August 24, 2023
- Touchdown
- 12:11 AM EDT (04:11 UTC)
- Lifted
- 12:13 AM EDT (04:13 UTC)
- On the ground
- 2 minutes
- Path length
- 1.5 miles (2.5 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Medina County
- Touchdown point
- 41.110, -82.140
- Lift-off point
- 41.095, -82.119
- Record number
- 2308242211-01
The damage survey
27 damage points were recorded along this path by NWS CLE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.
- One of the few trees snapped at the ground.
- Tree damage continued across OH-301.
- Beginning of damage path near pond.
- Porch roof completely lifted along with a portion of the home roof and blown to the northeast.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
At the surface, a low drifted east-southeastward across southern MN during the early afternoon of August 23rd through the predawn hours of August 24th. Simultaneously, a nearly-stationary front extended generally eastward from the low to central Lower MI and then south-southeastward through southeastern Lower MI to western OH. This front marked the eastern edge of an unusually-hot and very humid air mass concentrated over and near the central Great Plains and Lower OH Valley. ||Aloft, a westerly low-level jet (LLJ) at and near 850 mb underwent very moist isentropic ascent aloft along the upper-reaches of the front. The LLJ triggered thunderstorm systems known as mesoscale convective systems (MCS's) over and near Lake Erie. These MCS's occurred amidst steepening mid-level lapse rates near 7C-8C/km, a tight westerly gradient in MUCAPE with weak to strong MUCAPE over Lake Erie and northern OH, and moderate to strong effective bulk shear. Simultaneously, the MCS's propagated generally westward (i.e. into the LLJ) as individual thunderstorm cells moved generally southeastward or southward. The MCS's evolved from elevated to surface-based as they propagated into a warmer and more humid low-level air mass over northern OH and the effective inflow layer transitioned from elevated over Lake Erie to surface-based farther south. These MCS's produced severe hail up to golf ball-size and straight-line convective wind damage.||During the predawn hours of the 24th through wee hours of the 25th, the surface low drifted east-southeastward from southern MN to near the border of southeastern Lower MI and northwestern OH. Simultaneously, the warm front preceding the low shifted northward and eastward as a warm front, and reached southern ON and Lake Ontario. The cold front trailing the low moved south-southeastward from the northern Great Plains to northern IN and IL, and southern IA and NE.||As the warm front advanced northeastward, convergence and moist ascent along the surface front triggered a cluster of thunderstorms amidst moderate MUCAPE, relatively-steep mid-level lapse rates near 7C/km, and moderate effective bulk shear. The cluster of storms persisted south-southeastward across Lake Erie and northern OH, and generated isolated straight-line convective wind damage in Cuyahoga County. During the late evening of the 24th through wee hours of the 25th, another MCS associated with the aforementioned cold front persisted generally eastward and southeastward across Lake Erie and northern OH. This MCS produced twelve mesovortex-related tornadoes and straight-line convective wind damage in northern OH as the MCS encountered moderate to strong effective bulk shear and MUCAPE, respectively, and steep mid-level lapse rates near 7C-8C/km. Mixed layer LCL's near 1000 meters AGL and surface-based ESRH near 200 meters squared per second squared contributed to a favorable environment for tornadoes. ||Behind the MCS, a smaller cluster of multicell thunderstorms persisted southeastward across portions of northern OH during the predawn hours of the 25th. These storms generated localized straight-line convective wind damage in Morrow County. The storms encountered moderate to strong effective bulk shear, strong MUCAPE, and steep mid-level lapse rates near 7C/km, and apparently developed along the trailing outflow boundary of the preceding MCS.
A tornado with estimated peak winds of 90 mph impacted Spencer. The tornado began just east of Hunter Road and north of Chatham Road, where swirl marks were evident in cornfields. As the tornado moved southeastward, several trees were uprooted or snapped and a home experienced minor shingle damage. The tornado then dissipated soon after entering J.B. Firestone Memorial Park.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at Aug 24, 10:00 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 24, 10:00 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1000 PM EDT Thu Aug 24 2023
.SYNOPSIS...
A stalled boundary across Lake Erie will move south as a cold
front tonight into Friday morning. Weak high pressure will push
in for Friday before a secondary cold front moves east on
Saturday. High pressure becomes dominant by the end of the
weekend.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
9:50 pm update...
Severe thunderstorm watch #657 is in effect until 3 am EDT. We
are tracking the severe storms over the Detroit area and
southeast Michigan which will be racing southeastward over the
next several hours.
700 pm update...
Nothing really new to add to this evening forecast update. There
is a watch box out for southern Michigan this evening but
nothing for our CWA yet. We will be watching trends with the
severe convection developing over Michigan as it advances in our
direction. We have the ETA for the Toledo area and northwest
Ohio between 3z and 5z this evening. For the Cleveland and Erie
area, we have the ETA between 4z and 6z. For the MFD to CAK to
YNG area, we have the ETA between 5z and 7z approximately. These
ETAs may change a little bit but that is the rough estimate at
this time.
Previous discussion...
Much of the MCS from last night has decayed and conditions have
rebounded with ample clearing across much the CWA. Current dewpoints
linger in the upper 60s to low 70s, but as the moisture
advection increases across the area this afternoon, dewpoints
are expected to surge into the 70s. These conditions are
allowing for the atmosphere to rebound from last nights MCS,
with MLCAPE values expected to be between 2000-3000 J/kg. These
mesoscale conditions may allow for scattered showers and
thunderstorms to develop between now and early evening, but the
more organized threat is expected this evening into the first
half of the overnight hours as a weak shortwave pushes enhanced
mid-level energy across the area. Initial storm development will
likely be near 00Z with possible discrete cells ahead of a
developing east-west oriented line of convection. The line of
convection looks to be amplified across the lake, pushing south
where enhanced frontogenesis associated with the cold front and
mass convergence will maintain the system. With a strong LLJ at
850mb of 50-60 knots, the primary threat will be strong wind
gusts, possibly exceeding 70 mph, at the surface. In the
strongest storms, deep convection will allow for the increased
threat of hail, although not expected widespread large hail. As
the QLCS line pushes south, there will also be a lingering
tornado threat, especially along the leading edge. There remains
a lot of uncertainty with how this event will evolve this
evening, especially because hi-res models continue to not
resolve the ongoing conditions well. As a result of these
increasingly favorable environmental parameters, SPC has
increased the northern portion of the area to an Enhanced Risk
(3 out of 5). The environment will continue to be monitored on
a mesoscale level through the afternoon, but with multiple
severe threats possible, stay weather aware.
In addition to the severe threat, high PWATS over 2" and deep
warm cloud layers will again produce very efficient rainfall in
any storms that develop. With antecedent conditions already
very saturated, there is a heightened risk of additional
flooding across the area, especially along and west of I77. As a
result, the Flood Watch for the Ohio counties will continue
through Friday morning.
To address the ongoing Heat headlines... Morning convection and
lingering clouds from the MCS slowed the rate of warming, which
has allowed high temperatures as of 2PM to only climb into the
mid 80s for the highlighted areas. With the surge of moisture a
bit delayed as well, heat indices have only climbed into the low
to mid 90s. With additional heating expected in the next couple
hours, there remains a potential for heat indices to exceed 100
degrees so opted to maintain the headlines.
Once the cold front moves east late tonight, conditions will
gradually dry out and temperatures will be a bit cooler and
definitely less humid for Friday as a weak high builds in behind
the cold front. Highs on Friday will be in the low to mid 80s.
Increased clouds ahead of a secondary cold front Friday night
will keep low temperatures in the mid to upper 60s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level trough will dig southward into the lower Great Lakes
region to begin the short term. At the surface, a cold front will
swing south through the area and provide a chance for increased
cloud cover and shower/thunderstorm coverage. High pressure will
then build south across the region, providing drier weather to end
the weekend.
High temperatures in the short term will be slightly below normal
for late August with highs in the upper 70s on Saturday and mid 70s
by Sunday behind the cold front. Overnight lows this weekend will
generally fall into the mid to upper 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The weather pattern turns more trough-y by the start of next week. A
deepening upper trough will eventually make its way over our region
by mid week. At the surface a cold front will swing east through the
area Tuesday into Wednesday and bring our next chances for showers
and thunderstorms. Temperatures turn cooler behind the cold front
toward the middle to end of next week as highs will hover around 70
degrees by Wednesday and Thursday.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
The main aviation concern for tonight will be the potential for
a round of strong to severe convection moving through the area
overnight. Most of this evening will be VFR outside of any
showers or convection. We have tried to time the convection from
west to east with 3 hour TEMPO groups first impacting NWOH
around 3z or 4z and pushing east of NEOH and NWPA after 7z or
8z. As the convection rolls through, brief IFR to LIFR
conditions will be likely. The strongest storms will have the
potential of producing localized wind gusts over 50 knots and
large hail as well severe turbulence and wind shear. After the
storms move out, MVFR ceilings are expected to move in for
Friday morning with a slow clearing to VFR towards the end of
the TAF period Friday afternoon/evening.
Winds will be south to southwest winds at 5-12 knots ahead of
the cold front tonight. Behind the front by early Friday morning,
winds will become northwesterly at 5-12 knots which will
persist through the end of the TAF period.
Outlook...Non-VFR possible in isolated to widely scattered showers
and thunderstorms Friday night into Saturday.
&&
.MARINE...
A stalled boundary over Lake Erie will have a low pressure
system move along it this evening, eventually moving a cold
front southeast across the area tonight into Friday morning.
Winds ahead of the cold front will remain from the southwest at
15-20 knots. With offshore flow, waves along the southern
lakeshore will remain 1-3 feet. Near 00Z tonight, a line of
strong storms along the cold front will begin to push south,
resulting in widespread lightning and locally increased winds.
As the cold front departs south, winds will become north-
northwesterly at 10-15 knots which will persist through
Saturday. With onshore flow, waves will again build to 1-3 feet,
especially across the central basin. Winds will begin to shift
to northeasterly at 10-15 knots as high pressure begins to
build into the area for the second half of the weekend into the
beginning of next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 8 AM EDT Friday for OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...None.
MARINE...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell/Griffin
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Griffin
MARINE...CampbellHazardous weather outlook, Aug 24, 9:53 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 953 PM EDT Thu Aug 24 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-260200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 953 PM EDT Thu Aug 24 2023 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 657 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>149-162>169-PAZ001>003-260200- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Northern Erie-Southern Erie-Crawford- 953 PM EDT Thu Aug 24 2023 ...SEVERE THUNDERSTORM WATCH 657 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-260200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 953 PM EDT Thu Aug 24 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 24, 11:05 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1105 PM EDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Tstm Wnd Dmg 1 SSW Toledo 41.65N 83.59W
08/24/2023 Lucas OH Amateur Radio
Large tree limbs blown north of the Toledo
Zoo.
&&
mgLocal storm report, Aug 24, 11:17 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1117 PM EDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM Tstm Wnd Dmg 3 WSW Rocky Ridge 41.52N 83.26W
08/24/2023 Ottawa OH Amateur Radio
Reports of windows blown out of houses near
Rocky Ridge. Possible tornado.
&&
mgLocal storm report, Aug 24, 11:41 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1141 PM EDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Tstm Wnd Dmg 3 N Fremont 41.40N 83.11W
08/24/2023 Sandusky OH Fire Dept/Rescue
Large tree blown down on to a house.
&&
mgLocal storm report, Aug 24, 11:43 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1143 PM EDT Thu Aug 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM Tstm Wnd Dmg 10 NW Marblehead 41.65N 82.83W
08/24/2023 Ottawa OH Fire Dept/Rescue
Several large trees blown down blocking
roads on Put-in-Bay.
&&
mgLocal storm report, Aug 25, 12:06 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1206 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Gst 2 NW Cleveland 41.51N 81.70W
08/25/2023 M75 MPH Cuyahoga OH Public
75 mph wind gust measured at Burke Airport.
&&
mgLocal storm report, Aug 25, 12:07 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1207 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM Tstm Wnd Gst Burke Lakefront Airport 41.52N 81.68W
08/24/2023 M75 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland reported a 65 kt
wind gust.
&&
SefcovicThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Pittsburgh, PA (KPIT), 00:00Z
4.2 hours before the tornado, 187 km from the path. August 25, 2023.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -123 J/kg
- Surface CAPE
- 1167 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
- 0-3 km lapse rate
- 5.5 K/km
Pittsburgh, PA (KPIT), 12:00Z
7.8 hours after it, 187 km from the path. August 25, 2023.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90208 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Lorain/Elyria (LPR), 27 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cleveland radar (KCLE), 41 km away, was scanning. The volume nearest the touchdown began at 04:13 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2023 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of August 24, 2023
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| August 24 | 2:38 PM CDT | Unrated | McHenry, ND | 0.8 | 50 | |||
| August 24 | 2:54 PM CDT | Unrated | McHenry, ND | 0.6 | 50 | |||
| August 24 | 4:55 PM EDT | EF0 | Collier, FL | 0.8 | 50 | $100,000 | ||
| August 24 | 8:15 PM EDT | EF1 | Kent, MI | 8.7 | 100 | $10 million | ||
| August 24 | 9:29 PM EDT | EF2 | Ingham, MI | 12.0 | 500 | 2 | 4 | $75 million |
| August 24 | 10:19 PM EDT | EF0 | Wayne, MI | 1.7 | 200 | $100,000 | ||
| August 24 | 10:23 PM EDT | EF1 | Wayne, MI | 3.0 | 200 | $60,000 | ||
| August 24 | 10:38 PM EDT | EF1 | Monroe, MI | 4.9 | 200 | $1.0 million | ||
| August 24 | 10:39 PM EDT | EF1 | Monroe, MI | 5.4 | 200 | $350,000 | ||
| August 24 | 10:43 PM EDT | EF1 | Wayne, MI | 1.4 | 300 | $50,000 | ||
| August 24 | 11:08 PM EDT | EF1 | Sandusky, OH | 4.5 | 100 | $35,000 | ||
| August 24 | 11:46 PM EDT | EF1 | Erie, OH | 0.3 | 100 | $30,000 | ||
| August 24 | 11:59 PM EDT | EF1 | Cuyahoga, OH | 0.8 | 150 | $165,000 | ||
| August 24 | 12:00 AM EDT | EF0 | Lorain, OH | 0.3 | 50 | $50,000 | ||
| August 24 | 12:05 AM EDT | EF0 | Lorain, OH | 1.1 | 100 | $40,000 | ||
| August 24 | 12:06 AM EDT | EF1 | Lake, OH | 3.3 | 150 | $200,000 | ||
| August 24 | 12:07 AM EDT | EF2 | Cuyahoga, OH | 1.5 | 100 | $300,000 | ||
| August 24 | 12:16 AM EDT | EF1 | Geauga, OH | 1.8 | 100 | $85,000 | ||
| August 24 | 12:18 AM EDT | EF1 | Geauga, OH | 1.2 | 175 | $50,000 | ||
| August 24 | 12:22 AM EDT | EF2 | Geauga, OH | 0.7 | 100 | $65,000 | ||
| August 24 | 12:35 AM EDT | EF0 | Trumbull, OH | 1.9 | 100 | $35,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.